Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS Tallahassee, FL

March 1, 2017

NWS Tallahassee, FL issued this small craft advisory at Mar 1, 2017, 4:17 PM EST. It took effect at Mar 2, 2017, 1:00 AM EST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2017, 4:17 PM EST (21:17 UTC)
In effect from
Mar 2, 2017, 1:00 AM EST
Expired
Mar 4, 2017, 10:00 AM EST
In force
57 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

205 
WHUS72 KTAE 012117
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 PM EST WED MAR 1 2017

...HAZARDOUS BOATING CONDITIONS WILL DEVELOP LATER TONIGHT...

GMZ750-755-770-775-021200-
/O.NEW.KTAE.SC.Y.0008.170302T0600Z-170303T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
417 PM EST WED MAR 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST
THURSDAY. 

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
354 
WHUS72 KTAE 021134
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
634 AM EST THU MAR 2 2017

...HAZARDOUS BOATING CONDITIONS UNDERWAY...

GMZ750-755-770-775-030000-
/O.CON.KTAE.SC.Y.0008.000000T0000Z-170303T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
634 AM EST THU MAR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
016 
WHUS72 KTAE 021645
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1145 AM EST THU MAR 2 2017

...HAZARDOUS BOATING CONDITIONS UNDERWAY...

GMZ750-755-770-775-030000-
/O.CON.KTAE.SC.Y.0008.000000T0000Z-170303T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1145 AM EST THU MAR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
584 
WHUS72 KTAE 022006
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU MAR 2 2017

...HAZARDOUS BOATING CONDITIONS UNDERWAY...

GMZ730-765-030400-
/O.EXB.KTAE.SC.Y.0008.000000T0000Z-170303T2200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
306 PM EST THU MAR 2 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EST FRIDAY. 

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-755-770-775-030400-
/O.EXT.KTAE.SC.Y.0008.000000T0000Z-170303T2200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
306 PM EST THU MAR 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
882 
WHUS72 KTAE 030234
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 PM EST THU MAR 2 2017

...HAZARDOUS BOATING CONDITIONS UNDERWAY...

GMZ730-750-755-765-770-775-030930-
/O.CON.KTAE.SC.Y.0008.000000T0000Z-170303T2200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
934 PM EST THU MAR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9
  FEET...HIGHEST FURTHER OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
670 
WHUS72 KTAE 030730
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 AM EST FRI MAR 3 2017

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON ACROSS THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND
BIG BEND...

GMZ730-750-755-765-770-775-031530-
/O.CON.KTAE.SC.Y.0008.000000T0000Z-170303T2200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
230 AM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET... 
  HIGHEST FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
703 
WHUS72 KTAE 031500
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST FRI MAR 3 2017

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON ACROSS THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND
BIG BEND...

GMZ730-750-755-765-770-775-032200-
/O.CON.KTAE.SC.Y.0008.000000T0000Z-170303T2200Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1000 AM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET... 
  HIGHEST FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
526 
WHUS72 KTAE 031926
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EST FRI MAR 3 2017

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH SATURDAY
MORNING ACROSS THE COASTAL WATERS OF THE FLORIDA PANHANDLE AND 
BIG BEND...

GMZ730-750-755-765-770-775-040330-
/O.EXT.KTAE.SC.Y.0008.000000T0000Z-170304T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
226 PM EST FRI MAR 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET... 
  HIGHEST FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
276 
WHUS72 KTAE 040729
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 AM EST SAT MAR 4 2017

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH MUCH OF 
THIS MORNING ACROSS THE COASTAL WATERS OF THE FLORIDA PANHANDLE 
AND BIG BEND...

GMZ730-750-755-765-770-775-041500-
/O.CON.KTAE.SC.Y.0008.000000T0000Z-170304T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
229 AM EST SAT MAR 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHEAST 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET... HIGHEST FURTHER OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 4:05 PM EST, 12 minutes earlier.

Area forecast discussion, Mar 1, 4:05 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
405 PM EST Wed Mar 1 2017

.NEAR TERM [Through Tonight]...

Our approaching cold front continues to push eastward, stretching
from OH down to southwestern LA. Surface obs show a particularly
distinct contrast in winds ahead of and behind the front with
strong, gusty southwest winds from our local area west to the front
and strong, gusty northwest winds in its wake. National radar mosaic
shows a narrow line of thunderstorms ahead of the cold front.
Scattered convection may develop ahead of the line locally in the
late afternoon/evening hours, but the main line won't begin to cross
through until around 9 PM CT.

The dynamics for this system are potent for neighbors to our north,
but as the front approaches our local area, instability will be
dropping quickly and the low level, mid and upper level jets will be
lifting northeastward. Deep layer shear will peak around 60 kts
coinciding with the frontal passage, so isolated damaging winds will
be possible with these thunderstorms as they come through. SPC has
highlighted northwestern portions of our area in a marginal risk for
tonight.

.SHORT TERM [Thursday Through Friday Night]...

The eastern CONUS trough will gradually lift out of the Southeast
through Friday night. While showers associated with the
aforementioned cold front will be just clearing the southeast Big
Bend around dawn Thursday, some higher resolution guidance
suggests that a slug of isentropic ascent between 10-15kft will
result in some light post-frontal rain along and southeast of a
line from Valdosta through Apalachicola. All rain should come to
an end by Thursday evening. Highs and lows will be much closer to
normal Thursday through Friday night, with highs in the 60s and
overnight lows in the upper 30s to lower 40s.

.LONG TERM [Saturday Through Wednesday]...

Deep layer ridging will prevail through Tuesday morning, with no
rain, and temperatures climbing back to above average values. The
next frontal system will approach the region Tuesday, possibly
bringing rain by Tuesday afternoon through the day Wednesday.

&&

.AVIATION [Through 18Z Thursday]...

MVFR cigs may hang in through tonight across parts of N FL including
ECP and TLH, but our AL and GA terminals will see a brief improvement
to VFR for the afternoon. As a cold front crosses into the area,
low clouds will move in overnight, starting near DHN around 03Z,
along with showers and isolated thunderstorms. In the early
morning hours, behind the front, winds will become more northerly.
Cigs are expected to improve to VFR levels a few hours behind the
frontal passage.

&&

.MARINE...

Advisory level winds will overspread the northeast Gulf late
tonight behind a cold front, with on and off Advisory/Cautionary
conditions prevailing through early next week.

&&

.FIRE WEATHER...

Much drier air will move into the area behind a cold front for
Thursday and Friday. However, at this time, winds and ERC values
do not appear to meet red flag criteria.

&&

.HYDROLOGY...

Rainfall amounts through Thursday are expected to be less than a
half of an inch. This will have little to no impact on area rivers
and creeks. Water levels should continue to fall or hold steady.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   58  68  41  69  39 /  60  30   0   0   0
Panama City   58  64  46  66  44 /  60  20   0   0   0
Dothan        52  63  40  66  37 /  80  10   0   0   0
Albany        54  64  39  66  36 /  60  20   0   0   0
Valdosta      58  67  41  68  39 /  60  40   0   0   0
Cross City    62  72  43  70  41 /  20  50  10   0   0
Apalachicola  60  69  48  67  47 /  60  40   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...High Rip Current Risk until 10 PM EST /9 PM CST/ this evening
     for Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 1 AM to 7 PM EST Thursday for Coastal
     Waters From Ochlockonee River to Apalachicola Fl out to 20
     Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...Moore
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Moore
MARINE...Harrigan
FIRE WEATHER...DVD
HYDROLOGY...Harrigan

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 6:02 AM ESTDense Fog AdvisoryTAEDixie, Lafayette, Madison, Taylor4 hr
Mar 1, 10:19 AM ESTRip Current StatementTAEGulf, Walton12 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.